Help me! I think I'm losing my mind (literally!)
May 26, 2006 7:01 AM Subscribe
My dreams and memory loss are starting to get out of control and I'm scared.
posted by anonymous to health & fitness (22 answers total) 3 users marked this as a favorite
Some background: I'm a 30 year old male, taking Effexor XR (225mg) for major unipolar depression for almost 2 years now. Prior to that, I had been on Celexa for almost 3 years, which I quit because it just turned into a sleeping zombie.
For almost 4-5 months now, I've been having problems with my sleep (dreams actually) and my memory.
Memory first: I used to pride my self on having an above average memory and normally never had a problem recalling facts, names, words etc. But now, I think my short term memory is just shot to hell. The right at the tip of your phenomenon? I'm experiencing it a little to often for comfort. I also notice that I lose my chain of thought completely in that I'll think of an idea while doing something and if I do not write it down immediately, I'll lose it within seconds and it's impossible to recall it, without going over the entire chain of events in my mind again (like replaying the tape in mind). I know depression does affect memory, but this is getting ridiculous!
Now the dreams: Maybe it's the Effexor or who knows what, but I have the most vivid, violent and eerily surreal dreams possible. Add to it the fact that of late, I've started talking loudly, so loud that I wake myself up and a few days back, managed to smash my hand into the headboard of the bed, so disturbing was the dream. I have a hard time now figuring out if my memory of an event is real or if it was something I had just dreamt about. Like I said, I feel I'm literally losing my mind.
So this is the predicament I am in. Has anyone experienced anything remotely similar? Is this something I should be really worried about? Are these signs of a deeper malaise? I did speak to my doctor about it and he gave me something for the night sweats but didn't have explanations or medication to help with the dreams.